# SDR CA981006008

- Difficulty date: July 10, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Turbocharger
- Part number: 4066109020R
- Condition: Leaking
- Location: Engine
- Component: Garrettltd
- Stage of operation: TO
- Nature of condition: B, R
- Precautionary procedure: C

## Discrepancy

(CAN) ON TAKEOFF ROLL, THE TURBO CHARGER OIL SEAL FAILED CAUSING A LOSS OF POWER (MANIFOLD PRESSURE) AND SMOKE FROM THE EXHAUST.  TAKEOFF WAS ABORTED AND THE AIRCRAFT RETURNED TO THE RAMP.  TURBOCHARGER WAS REPLACED.  NO OTHER FAULTS WERE FOUND.
